It is currently Sun Aug 20, 2017 9:09 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 5 posts ] 
Author Message
PostPosted: Tue Jun 18, 2013 6:48 am 
Offline
New Poster
New Poster

Joined: Mon Jun 17, 2013 6:06 am
Posts: 2
hello to all, (sorry for the long post)

i'm BRAND NEW to subs, never taken one before last wed. switched to them after being on methadone the past 12 years - that and relapsing too many times to count (if the spelling sucks, i'm sorry, my pupils ars so dilated i can hardly see).

where i live, there is no heroin - best you can do is mix morhp and dilaudid together....least that's a decent second for me. i managed to wean the 'done down from 140 to 30, been on a solid 30 the past 2 years. been shooting the above crap more on than off the past 6 years in fairly high doses. or, high doses for me.

i was told to stop all opiates the sunday before last wed. i did manage to do that....and by the time i made it to the clinic i wanted to slit my throat. fear of prec.w/d kept me from crawling out the back door, into my jeep, and scoring.

the do not Rx sub in canada they way they do in the states. where i am, almost all starting doses are 4mg's - for the whole entire first week. upon seeing the doc. i couldn't even sit in my chair, i couldn't stand either...they started me on 8mg - the stupid pharmacy made a stink of it and delayed my dose by an hour thinking it was a mistake....good times.

within 15min's i could feel some energy coming back, over the following 9 hours i kept feeling a little better. slept for 3, then woke up sick.
over the following 4 days it was basically the same thing, feeling a little bit better every day, but still feeling the methadone withdrawal underneath.
i've yet to sleep more than 4 hours a nite, and i always wake up with withdrawal symptoms that only go away once i take more sub.

this is where i am now - and it's hard to deal with....i feel good, infact i feel great. i'm never going back to methadone. problem is i feel like i'm jacked on coke without any of the blast. my eyes are so dilated i have to hold things a foot away to read them and it looks like i'm on acid. my heart starts pounding 1/2 way thru the day to where it's extremely uncomfortable, making the jacked up feeling worse. my nose is clear - i've been addicted to distran for 20 years? (i'm 36) i cannot breathe without the crap...this is phsically impossible. and my lungs keep filling with watery crap, yet my athsma isn't bothering me.

i don't mean to whine......just - right now i'm taking 400 mg of serequol to konk myself out to pull my system down to get 3 or 4 hours of sleep......it's REALLY not cool
my husband thinks i've been opiated for too long.....and i just don't know what normal is anymore.
i see the doc today at 1.30
what do you guys think?


Top
 Profile  
 
 Post subject:
PostPosted: Tue Jun 18, 2013 9:34 am 
Offline
Power Poster
Power Poster
User avatar

Joined: Mon Apr 22, 2013 4:30 pm
Posts: 48
Hello & welcome. I will get right to the point bc I am on my phone and it takes forever to type on this thing. Anyway, my first thought is that since they only start you on 8 in Canada, rather than 16 or more in the US, it may just take a few days longer to totally saturate your receptors and get you feeling back to "normal". And by normal I mean pre-opiate normal.( Not whatever normal has been.) Usually, Sub will not make you feel high or jacked up. But considering your circumstances of coming off another long-acting FULL opiate, and not being exactly drowned in sub the way most are at induction, plus the fact SOME people do get a little 'high' off Sub the first week or so, my advice is to just give it all some time. Keep taking your subs as prescribed, and after everthing evensout you ought to be able to stop the Seroquel (unless u take it for another condition of course). After all, getting on Sub is not only about being opiate free, but drug free. Trust me when I say it feels GREAT! Well, good luck to you and keep us updated :)

_________________
~~~~~~~~~~~~~~~~~~~~~~~~
Believe in yourself. Have faith in your abilities. Without a humble but reasonable confidence in your own powers you cannot be successful or happy =)
~~~~~~~~~~~~~~~~~~~~~~~~


Top
 Profile  
 
 Post subject:
PostPosted: Tue Jun 18, 2013 9:51 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Dec 13, 2012 5:04 pm
Posts: 423
Yes, it definitely seems like you are still in a transition stage from opiates to Suboxone. In a few days your body should adjust to the dose. You are making a great decision to get on Suboxone. I hope you feel back to "normal" soon. Keep us posted on how you are feeling as the days go on. I wish you all the best.


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Wed Jun 19, 2013 1:26 am 
Offline
Moderator
Moderator
User avatar

Joined: Thu Feb 23, 2012 4:42 am
Posts: 4133
We've had a number of members who have switched from methadone to sub and they've all said that it's a difficult process. Amy is correct that the long-acting nature of methadone makes the transition hard. I think that you should start to feel a lot better by the end of the second week. Until then, hang in there! And welcome to the forum!

Amy

_________________
Done is better than perfect!


Top
 Profile  
 
 Post subject:
PostPosted: Wed Jun 19, 2013 2:14 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Oct 15, 2012 11:27 am
Posts: 1454
Hmm.. I've done the transition from methadone to suboxone and it wasn't pleasant by any means. I went into precipitated withdrawals first, then had a couple shitty weeks of getting adjusted but that was almost 7 years ago now. The anxiety, sleeplessness and dialated pupils are definitely withdrawal symptoms. I'm also wondering if you're not getting a big enough dose. I was started on 24mg, which was too much IMO, but you could probably use more than the 8mgs they are giving you. You could be a good candidate for the 16mg dose but it doesn't sound like Canada is keen on bigger doses. Either way, hang in there. You will get adjusted eventually no matter what happens and suboxone is worth it, trust me. Hopefully you can talk with your doctor about playing with your dose, at least in the begining.

Good luck, let us know what happens.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 5 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group